Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 105, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 24, 2019, 8:57 AM EST for Catoosa County, Georgia. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2019, 8:57 AM EST (13:57 UTC)
- Expired
- Feb 24, 2019, 2:16 PM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Chickamauga Creek at Ringgold (SCKG1). The gauge peaked at 15.15 ft at Feb 24, 2019, 11:00 AM EST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03566700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
292
WGUS42 KFFC 241357
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
857 AM EST Sun Feb 24 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
&&
GAC047-250357-
/O.NEW.KFFC.FL.W.0105.190224T1357Z-000000T0000Z/
/SCKG1.1.ER.190224T1300Z.190224T1330Z.000000T0000Z.NO/
857 AM EST Sun Feb 24 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The South Chickamauga Creek near Ringgold.
* From this morning until further notice.
* At 830 AM Sunday the stage was 15.1 feet...and rising.
* Flood stage is 15.0 feet.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$1 follow-up statement
340
WGUS82 KFFC 241916
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
216 PM EST Sun Feb 24 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
GAC047-241946-
/O.CAN.KFFC.FL.W.0105.000000T0000Z-190224T1916Z/
/SCKG1.1.ER.190224T1300Z.190224T1600Z.190224T1738Z.NO/
216 PM EST Sun Feb 24 2019
The Flood Warning is cancelled for
The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 1 PM Sunday the stage was 14.8 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 24, 6:27 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 24, 6:27 AM EST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 627 AM EST Sun Feb 24 2019 .PREV DISCUSSION... /Issued 255 AM EST Sun Feb 24 2019/ SHORT TERM /Today through Monday/... Models in very good agreement in the short term. The cold front will move rapidly across the CWA this morning, and by 18Z the front will be east of the CWA with strong high pressure and cold advection spreading in behind the front. A tight pressure gradient and strong cold advection will kick up the winds to 15 to 25 mph with gusts of 30 to 35 mph. Will maintain the current Wind Advisory for north GA for today. Showers and isolated thunderstorms will occur along and ahead of the front. Models agree that instability will weaken as the area of showers/tstorms moves across north GA that is currently wedged in. Instability will continue to diminish as the front pushes on through the CWA this morning, and while there may a few gusts around 40 mph, severe weather is no longer expected across the CWA with this system. As stated above, strong high pressure will build into the CWA today bringing much needed drying. The dry conditions will continue into Monday. The area of showers and isolated tstorms will exit north GA by 12Z. Therefore the Flood Watch will be allowed to expire at 12Z. 17 LONG TERM /Monday Night through Saturday/... Dry conditions will continue from the latter part of the short term into Tuesday. However as the flow becomes zonal, an active pattern will once again bring chance of rain to the CWA. Short waves will move across the CWA beginning Tuesday night through the end of the long term. Models differ on timing and strength of these system. Will therefore broadbrush pops and keep pops in the chance category beginning Tuesday night and continuing into next weekend. 17 && .AVIATION... 12Z Update... The line of showers has moved through the ATL/CSG/AHN areas. It will be east of MCN by 13-14z. NW winds setting up behind this line with wind speeds expected to increase through the day. will see speeds in the 15-20kt range with gust to 30kt by 18z. Wind speeds will diminish some over night but increase again after sunrise Mon. Ceilings are expected to stay VFR through the period with no restrictions to VSBYs. //ATL Confidence...12Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 37 62 37 / 70 0 0 0 Atlanta 63 37 59 42 / 10 0 0 0 Blairsville 57 31 55 32 / 10 0 0 0 Cartersville 60 35 57 33 / 10 0 0 0 Columbus 68 38 64 43 / 70 0 0 0 Gainesville 61 36 59 36 / 20 0 0 0 Macon 70 39 64 37 / 80 0 0 0 Rome 60 34 58 32 / 5 0 0 0 Peachtree City 64 36 61 34 / 20 0 0 0 Vidalia 74 42 66 45 / 70 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Cherokee... Clarke...Clayton...Cobb...Coweta...Dawson...DeKalb...Douglas... Fayette...Floyd...Forsyth...Gordon...Gwinnett...Hall... Haralson...Heard...Henry...Jackson...Jasper...Lamar...Lumpkin... Madison...Meriwether...Morgan...Newton...North Fulton...Oconee... Paulding...Pickens...Pike...Polk...Rockdale...South Fulton... Spalding...Troup...Walton...White. Wind Advisory until 7 PM EST this evening for the following zones: Catoosa...Chattooga...Dade...Fannin...Gilmer...Murray... Towns...Union...Walker...Whitfield. && SHORT TERM...17 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Feb 24, 3:27 AM EST, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 327 AM EST Sun Feb 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 327 AM EST Sun Feb 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A few thunderstorms could be strong this morning across parts of north and central Georgia. A band of showers and a few thunderstorms ahead of a cold front will move across north and central Georgia this morning. A few storms could be strong with gusty winds, brief heavy rain and cloud to ground lightning. By afternoon much drier air will be spreading across north and central Georgia as winds become west to northwest 15 to 25 mph and gusty. See the latest Wind Advisory for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Feb 24, 4:58 AM EST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 AM EST SUN FEB 24 2019
GAZ054-056-067-068-241030-
Fayette GA-Spalding GA-Meriwether GA-Pike GA-
458 AM EST SUN FEB 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...
SPALDING...MERIWETHER AND PIKE COUNTIES UNTIL 530 AM EST...
At 458 AM EST...a line of strong thunderstorms was along a line
extending from Digbey to near Wooster to near Stovall...and moving
east at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, Zebulon, Greenville, Woodbury, Brooks, Molena, Williamson,
Gay, East Griffin, Highland Mills, Experiment, Hilltop, Vaughn,
Hollonville, Alvaton, Rover, Stovall, Digbey, Zetella and Harris
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3312 8467 3322 8458 3322 8450 3326 8450
3329 8451 3333 8421 3315 8427 3294 8457
3295 8486 3298 8486
TIME...MOT...LOC 0958Z 262DEG 34KT 3327 8451 3313 8460 3295 8490
WIND...40MPHSpecial weather statement, Feb 24, 5:00 AM EST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 AM EST SUN FEB 24 2019
GAZ069-078-079-089>091-241045-
Chattahoochee GA-Harris GA-Marion GA-Upson GA-Talbot GA-Muscogee GA-
500 AM EST SUN FEB 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
SOUTHEASTERN HARRIS...NORTHWESTERN MARION...UPSON...TALBOT AND
MUSCOGEE COUNTIES UNTIL 545 AM EST...
At 500 AM EST...a line of strong thunderstorms was along a line
extending from Hamilton to Bibb City...and moving east at 50 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Thomaston, Hamilton, Talbotton, Waverly Hall, Woodland,
Junction City, Geneva, Bibb City, Upatoi, Lincoln Park, Ellerslie,
Laurel Hills, Green Island Hills, Juniper, Cataula, Columbus
Metropolitan Airport, Baughville, Rose Hill and Big Lazer Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8489 3287 8430 3256 8443 3256 8445
3254 8445 3253 8444 3249 8446 3246 8500
3250 8500 3253 8501
TIME...MOT...LOC 1000Z 261DEG 41KT 3275 8488 3251 8500
WIND...40MPHLocal storm report, Feb 24, 6:24 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM TSTM WND DMG 3 ENE MORELAND 33.29N 84.72W
02/24/2019 COWETA GA AMATEUR RADIO
TREES DOWN ACROSS GORDON RD BETWEEN MARTIN MILL RD AND
MOORE RD.
&&
EVENT NUMBER FFC1900076
17Special weather statement, Feb 24, 7:12 AM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 AM EST SUN FEB 24 2019
GAZ072-073-082>084-094>096-104>108-241245-
Peach GA-Crisp GA-Wilcox GA-Jones GA-Twiggs GA-Pulaski GA-
Wilkinson GA-Dooly GA-Baldwin GA-Bibb GA-Sumter GA-Houston GA-
Bleckley GA-
712 AM EST SUN FEB 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...CRISP...
NORTHWESTERN WILCOX...SOUTHEASTERN JONES...TWIGGS...WESTERN
PULASKI...WESTERN WILKINSON...DOOLY...SOUTHERN BALDWIN...EASTERN
BIBB...SOUTHEASTERN SUMTER...HOUSTON AND NORTHWESTERN BLECKLEY
COUNTIES UNTIL 745 AM EST...
At 712 AM EST...a line of strong thunderstorms was along a line
extending from near James to near Perry to near Desoto...and moving
east at 50 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Milledgeville, Perry, Cordele, Hawkinsville, Vienna, Gray,
Jeffersonville, Warner Robins, Centerville, Byron, Unadilla, Gordon,
Ivey, McIntyre, Byromville, Pinehurst, Leslie, Lilly and De Soto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3189 8393 3190 8393 3191 8392 3192 8410
3229 8389 3229 8385 3236 8385 3249 8378
3298 8364 3311 8311 3305 8310 3250 8332
3186 8372
TIME...MOT...LOC 1212Z 265DEG 42KT 3300 8347 3249 8371 3194 8403
WIND...40MPHSpecial weather statement, Feb 24, 7:45 AM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 AM EST SUN FEB 24 2019
GAZ061-073-074-083>085-096-097-105>109-241315-
Crisp GA-Washington GA-Hancock GA-Wilcox GA-Dodge GA-Twiggs GA-
Pulaski GA-Wilkinson GA-Dooly GA-Baldwin GA-Johnson GA-Laurens GA-
Bleckley GA-
745 AM EST SUN FEB 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP...SOUTHWESTERN
WASHINGTON...SOUTHERN HANCOCK...WILCOX...NORTHWESTERN DODGE...
SOUTHEASTERN TWIGGS...PULASKI...WILKINSON...SOUTHEASTERN DOOLY...
SOUTHEASTERN BALDWIN...NORTHWESTERN JOHNSON...NORTHWESTERN LAURENS
AND BLECKLEY COUNTIES UNTIL 815 AM EST...
At 744 AM EST...a line of strong thunderstorms was along a line
extending from 7 miles south of Underwood to near Wenona...and moving
east at 45 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Cordele, Sandersville, Cochran, Eastman, Hawkinsville, Abbeville,
Jeffersonville, Irwinton, Chester, Tennille, Rochelle, McIntyre,
Arabi, Dexter, Dudley, Pineview, Toomsboro, Pitts, Oconee and
Danville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3185 8382 3240 8352 3241 8348 3245 8349
3310 8313 3313 8267 3311 8265 3185 8338
3185 8361 3181 8361
TIME...MOT...LOC 1244Z 270DEG 38KT 3304 8309 3188 8379
WIND...40MPHSpecial weather statement, Feb 24, 8:17 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
817 AM EST SUN FEB 24 2019
GAZ074-076-084-085-096-097-107>111-241345-
Jefferson GA-Wilkinson GA-Washington GA-Wheeler GA-Telfair GA-
Johnson GA-Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
817 AM EST SUN FEB 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WILKINSON...WASHINGTON...WESTERN WHEELER...WESTERN TELFAIR...
JOHNSON...WILCOX...LAURENS...EASTERN BLECKLEY...DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 845 AM EST...
At 817 AM EST...a line of strong thunderstorms was along a line
extending from near Sandersville to near Double Run...and moving east
at 45 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Sandersville, Eastman, Abbeville, Louisville, Wrightsville,
Helena, East Dublin, Wadley, Davisboro, Chester, Tennille, Rochelle,
Milan, Dexter, Dudley, Cadwell, Harrison, Rhine and Chauncey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3181 8314 3185 8318 3185 8358 3310 8279
3307 8229 3302 8228 3252 8262 3251 8265
3250 8264 3246 8267 3245 8269 3241 8270
3181 8310
TIME...MOT...LOC 1317Z 276DEG 38KT 3304 8277 3182 8356
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:57 AM EST | Special Weather Statement | FFC | Haralson, Paulding, Polk | 33 min |
| Feb 24, 3:31 AM EST | Special Weather Statement | FFC | Carroll, Heard | 44 min |
| Feb 24, 3:54 AM EST | Special Weather Statement | FFC | Heard | 36 min |
| Feb 24, 4:13 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fayette, Fulton, Heard | 32 min |
| Feb 24, 4:27 AM EST | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 33 min |
| Feb 24, 4:33 AM EST | Tornado Warning | FFC | Coweta | 12 min |
| Feb 24, 4:45 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 11 min |
| Feb 24, 4:58 AM EST | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 32 min |
| Feb 24, 5:00 AM EST | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 45 min |
| Feb 24, 7:12 AM EST | Special Weather Statement | FFC | Baldwin, Crisp, Dooly, Houston, Twiggs | 33 min |
| Feb 24, 7:45 AM EST | Special Weather Statement | FFC | Bleckley, Crisp, Pulaski, Washington, Wilcox, Wilkinson | 30 min |
| Feb 24, 8:17 AM EST | Special Weather Statement | FFC | Dodge, Jefferson, Johnson, Laurens, Washington, Wilcox | 28 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.